MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H96560M7801261
Medical Device Problem Codes Obstruction of Flow (2423); Malposition of Device (2616)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although no sample is being returned for evaluation, the investigation into this event is on-going.Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported by hospital in (b)(6): picc placed (b)(6) 2018 - seen for occlusions (b)(6) (tpa).Incidental xray (b)(6) shows good positioning.Hd etoposide given (b)(6).Incidental xray done (b)(6) shows curl.Picc removed and replaced (b)(6).Hospital has stated that the dfu for etoposide lists polyurethane as contraindicated.
 
Additional Manufacturer Narrative
Correction - initial medwatch, lot # should be unknown, expiration date should be unknown, device manufacture date should be unknown.In lieu of a reported lot number, a ship history report (shr) was generated for item number h96560m7801261 in order to determine the last three lots shipped to the reporting hospital in the six months prior to the procedure date.The three lots obtained through the shr were: (5289472, 5285643 and 5277220).The device history records for the lots obtained through the ship history report (packaging lots) were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the complaints reported for the bioflo picc product family and the failure mode "aspiration difficulty - removed." no adverse trend was identified.We reviewed our chemical testing associated with the bioflo picc catheter tubing and confirmed that etoposide is not a new drug and it was included in our chemical compatibility evaluation.A drug representing this class of chemotherapy agents was tested.Etoposide is generic drug name but review of one manufacturer's directions for use of their drug cautioned against using the drug undiluted.The undiluted use of the etoposide drug is a potential root cause for the issues experienced with the bioflo picc device.The end user hospital has stated that they are now diluting this drug for treatment.(b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7540993
Report Number1317056-2018-00088
Device Sequence Number13901772
Product Code LJS
UDI-Device IdentifierH96560M7801261
UDI-PublicH96560M7801261
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K163452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2020
Device Catalogue NumberH96560M7801261
Device Lot Number5304149
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer04/27/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR